MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; catheter, coronary, atherectomy
Model Number H749394671750
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Output Problem (3005); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a brake issue occurred.The 75% stenosed target lesion was location in the moderately tortuous and severely calcified mid to distal left anterior descending artery.A 1.75mm rotapro was selected for use.During the procedure, upon ablation at a set speed of 180,000 rpm, a strange continuous low cutting sound was noted.The wire fixation was insufficient and felt less secure with slight resistance.During withdrawal, the dynaglide was rotating at higher speed of 150,000 rpm due to a console issue.The procedure continued without use of dynaglide mode and the burr and wire were removed together.The procedure was completed with another of same device.There were no patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 device code: updated.With all the available information, boston scientific concludes: device analysis findings: the device was returned.Analysis found that during device testing, a test wire could be inserted successfully without issue which remained within the device for further testing.After connecting the rotapro system to the rotapro console, when the ablation button was pressed, the device stalled and the sound of air could be heard escaping the device during the stall.Despite the stall, additional testing to determine functionality of the brake occurred.It was found that the brake was unable to engage and disengage properly with the wire.After destructive testing, it was found that the driveshaft (turbine) was corroded, indicating the presence of dried saline within the device which is considered likely attributable to the cause of the stall during analysis.During brake analysis, the collet was found to be corroded preventing proper ability to engage and disengage with the test wire.Parylene coating voids were found present at approximately 7mm of the pcba board.Device history record (dhr) review: review confirmed that the device met all material, assembly, and performance specifications prior to distribution.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: based on a thorough review of the reported complaint, the most probable cause for this complaint was considered adverse event related to procedure.Product analysis failed to confirm the reported events as clinical circumstances could not be replicated.

Brand Name
ROTAPRO?
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(612)875-7234
MDR Report Key25876858
Report Number2124215-2026-38763
Device Sequence Number20844917
Product Code MCX
UDI-Device Identifier08714729999584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749394671750
Device Catalogue NumberH749394671750
Device Lot Number0038886366
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/16/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date07/20/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown